It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Muscle in ear twitching

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-07-2003, 09:23 PM   #1
    TwoSlick
    Newbie
     
    TwoSlick's Avatar
     
    Join Date: Apr 2003
    Posts: 7
    TwoSlick HB User
    Post Muscle in ear twitching

    For about 2 months, my right ear has been twitching (inside). I think its the tensor muscle, but it is driving me CRAZY. I'm somewhat Hypo, and have been taking .1mg synthroid for about 4 or 5 months (but lesser amounts for a little over a year.) I also noticed that muscles all over my body are twitching. I didn't notice it at first, but since my ear started twitching, I've taken a lot more notice. At first I thought it was the caffeine I was drinking, but I've had none for about 4 weeks now. I've started taking multivitamins, calcium, magnesium, and potassium. The problem still persists. Last week, I found out that my thyroid could be the cause, and asked my Dr. about it. He said my levels were normal (checked 3 months ago.) and he doesn't think it is my thyroid. I asked him if I could stop taking the synthroid for a short time to see if that helps. He said it's ok to do it for a week.

    I've been off my synthroid for 5 days now, and am not sure it has helped. My question is, how long does it take for the synthroid levels in my body to change? I don't want to wait too long to take it. I'm not sure how long it'll take before I start to notice an improvement (if there will be one.)

    HELP!! I can handle general body twitching, but this ear thing is driving me NUTS!! (LITERALLY)

    -TwoSlick

     
    Sponsors Lightbulb
       
    Old 04-08-2003, 10:07 AM   #2
    om
    Junior Member
     
    om's Avatar
     
    Join Date: Mar 2003
    Location: Littleton, Maine USA
    Posts: 15
    om HB User
    Post

    This is an intuitive response. Calcium levels can affect muscles. How much calcium are you taking? It wouldn't hurt to stop that for a while and see if tht helps. I stopped calcium and found my nose was less stuffy. Do not discount anything you are putting into your system. Is there Iodine in the multivits? You do not need extra iodine if you are consuming salt or even sea food/shrimp every 4-5 days. Om
    __________________
    Robin

     
    Old 04-08-2003, 11:30 AM   #3
    Hillary
    Member
     
    Hillary's Avatar
     
    Join Date: Jan 2003
    Location: ON, Canada
    Posts: 67
    Hillary HB User
    Post

    I also have muscle twitches all over my body. It is very unsettling. I'm still trying to find out the cause but have read numerous articles (on the web) that twitches can be associated with under and active thyroids. I am currently seeing a Naturopath about vitamin defeciencies, as these can sometimes be a culprit. Hope this helps.

     
    Old 04-10-2003, 12:00 AM   #4
    TreeFrog
    Senior Veteran
    (female)
     
    TreeFrog's Avatar
     
    Join Date: Oct 2000
    Location: USA
    Posts: 910
    TreeFrog HB UserTreeFrog HB UserTreeFrog HB UserTreeFrog HB UserTreeFrog HB UserTreeFrog HB UserTreeFrog HB UserTreeFrog HB UserTreeFrog HB UserTreeFrog HB UserTreeFrog HB User
    Smile

    The twitching is almost always stopped by feeding your nerves vitamin B complex. 50 mg a day is adequate. Also, unless you have a proven potassium deficiency, do not supplement potassium. It causes dangerous imbalances.


     
    Old 04-10-2003, 01:38 PM   #5
    TwoSlick
    Newbie
     
    TwoSlick's Avatar
     
    Join Date: Apr 2003
    Posts: 7
    TwoSlick HB User
    Post

    Well, I've had to start taking the synthroid again yesterday because i'm feeling sooo bad. I feel like I've been run over by a truck. Also, I haven't really slept much for the last three days. The twitches were getting to me so bad, that I was breaking down in the dr's office. He ended up putting me on an antidepressent, and checking my TSH level again. Right now, it's just a bit above 2. I don't think they've ever done a T3 or T4 test for me yet.

    Right now I'm confused. Is twitching caused by having too much or too little synthroid? I'm sure that's a loaded question, but I've gotta ask.

    I started taking the B complex 150 the other day. I hope that's not overdoing it, and I'll probably stop taking the potassium tablet too.

    - TwoSlick

     
    Old 04-16-2003, 05:00 PM   #6
    TwoSlick
    Newbie
     
    TwoSlick's Avatar
     
    Join Date: Apr 2003
    Posts: 7
    TwoSlick HB User
    Question

    It's been a week since I started taking the B-complex 150mg, along with the magnesium. I also lowered my synthroid from .1 to .075 five days ago, but my twitching continues.

    TREE FROG - How long should I expect to see results?

    I'm not sure how long the B-complex will take to do it's job, and I also don't know how long it will take the reduced synthroid dosage to possibly help.

    - TwoSlick

     
    Old 04-16-2003, 09:05 PM   #7
    TreeFrog
    Senior Veteran
    (female)
     
    TreeFrog's Avatar
     
    Join Date: Oct 2000
    Location: USA
    Posts: 910
    TreeFrog HB UserTreeFrog HB UserTreeFrog HB UserTreeFrog HB UserTreeFrog HB UserTreeFrog HB UserTreeFrog HB UserTreeFrog HB UserTreeFrog HB UserTreeFrog HB UserTreeFrog HB User
    Smile

    Hi TwoSlick,
    With TSH 2, you may need more thyroid than that.
    I had twitching when hypo, and was disabled at TSH 2. though we are all different. I don't think you went hyper at all. I would not lower the dose.

    Hormones and vitamins allow healing. They don't have instantaneous drug effects. Give them a few weeks.

    But don't OD on vitamins, either. You can't hurry healing. Back off on the B, to half that ammount.
    Just break the tablets. You can get a pill cutter at any drug store.



     
    Old 04-16-2003, 09:49 PM   #8
    TwoSlick
    Newbie
     
    TwoSlick's Avatar
     
    Join Date: Apr 2003
    Posts: 7
    TwoSlick HB User
    Post

    Well, my TSH of 2.2 was more of an oddity (I think). I was tested for it after I had quit taking my synthroid for 6 days. I think my level just spiked. My previous TSH levels have all hovered between 1.4 and 1.6 before... Even before I ever started taking synthroid. 2.2 is the highest it's ever been, but I'm not sure if the number would have jumped up that much over just 6 days.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Muscle twitching anyone?? ddboles Fibromyalgia 5 04-22-2011 03:55 AM
    Muscle Twitching & Arm/Leg Jerking! What's Causing This To Happen??? AngelOfLight82 Neuromuscular Diseases 57 04-28-2010 10:26 PM
    muscle fasciculations? anxiousme Multiple Sclerosis 4 06-19-2009 03:43 PM
    Cymbalta and muscle twitching…this may surprise you!!! AngelOfLight82 Depression 6 04-01-2009 11:23 AM
    Anxiety and muscle twitching anyone?? confused78 Anxiety 11 10-18-2007 12:12 PM
    Worried about muscle twitching geena59 Amyotrophic Lateral Sclerosis (ALS) 2 06-27-2007 11:53 AM
    Muscle twitching patfield Acid Reflux / GERD 3 09-28-2006 07:50 PM
    Frequent Muscle Twitching!!! AngelOfLight82 Brain & Nervous System Disorders 7 05-23-2006 09:59 AM
    Muscle Twitches Pointz Anxiety 5 03-18-2006 08:12 PM
    Anxiety-induced muscle twitching veryworriedguy Anxiety 6 05-10-2004 07:19 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:33 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!